Depression Home > Aplenzin Overdose
If a person takes too much Aplenzin (bupropion hydrobromide), the effects can be quite dangerous and may include seizures, breathing problems, and even loss of life. Seek medical attention right away if you or someone else may have overdosed on Aplenzin. Treatment may involve "pumping" the stomach, administering activated charcoal, and providing supportive care.
Can You Take Too Much Aplenzin?Aplenzin™ (bupropion hydrobromide) is a prescription depression medication. As with any medication, it is possible to take an overdose. The specific effects of an overdose with this antidepressant can vary, depending on a number of factors, including the Aplenzin dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have taken too much of this medication, as an Aplenzin overdose can be dangerous.
Symptoms of an Aplenzin OverdoseOverdoses with bupropion (the active ingredient in Aplenzin) have been reported to cause the following symptoms:
- Rapid heart rate (tachycardia)
- Irregular heart rhythm (arrhythmia)
- Muscle tension, pain, and damage
- Low blood pressure (hypotension)
- Breathing problems
- Loss of life.
About one-third of reported bupropion overdoses involved seizures. Loss of life is more likely to occur if Aplenzin is taken in very large doses.
Treatment OptionsIf the Aplenzin overdose was recent, a healthcare provider may administer activated charcoal to absorb the medication or place a tube into the stomach to "pump the stomach."
Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an Aplenzin overdose may include:
- Fluids through an intravenous line (IV)
- Medicines to control an irregular heart rhythm or seizures
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.